Alert archive / California / Wind Advisories in 2010
Wind Advisory 14, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Dec 28, 2010, 4:28 AM PST for 11 counties in California. It took effect at Dec 28, 2010, 4:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2010, 4:28 AM PST (12:28 UTC)
- In effect from
- Dec 28, 2010, 4:00 PM PST
- Expired
- Dec 29, 2010, 4:00 AM PST
- In force
- 12 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389 WWUS76 KMTR 281228 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 428 AM PST TUE DEC 28 2010 ...WIND ADVISORY FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY REGION BEGINS TONIGHT... CAZ505>507-290000- /O.NEW.KMTR.WI.Y.0014.101229T0000Z-101229T1200Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 428 AM PST TUE DEC 28 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY FOR THE NORTH BAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY. * TIMING: STRONG SOUTHERLY WINDS WILL BEGIN AROUND 4 PM THIS AFTERNOON AND INCREASE THROUGH THE EVENING HOURS. * WINDS: SOUTHERLY WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE FORECAST THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH WILL BE POSSIBLE AT THE COAST. * IMPACTS: THE STRONGEST WINDS ARE FORECAST TO OCCUR ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET. HOWEVER POWER OUTAGES AND DOWNED TREES WILL BE POSSIBLE ACROSS THE ENTIRE NORTH BAY. HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION...ESPECIALLY ON AREA BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ006-508>513-529-290000- /O.NEW.KMTR.WI.Y.0014.101229T0200Z-101229T1200Z/ SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE-NORTHERN MONTEREY BAY- 428 AM PST TUE DEC 28 2010 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST WEDNESDAY FOR THE GREATER SAN FRANCISCO BAY REGION... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST WEDNESDAY. * TIMING: STRONG SOUTHERLY WINDS WILL DEVELOP SOUTH OF THE GOLDEN GATE BY 6 PM AHEAD OF A STRONG COLD FRONT. THE STRONGEST WINDS WILL OCCUR THIS EVENING JUST AHEAD OF AND BEHIND THE COLD FRONTAL PASSAGE...AND THEN SLOWLY DECREASE BY DAYBREAK WEDNESDAY. * WINDS: SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE FORECAST THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH WILL BE POSSIBLE AT THE COAST AND IN THE EAST BAY HILLS. * IMPACTS: THE STRONGEST WINDS ARE FORECAST TO OCCUR ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET. HOWEVER POWER OUTAGES AND DOWNED TREES WILL BE POSSIBLE ACROSS THE ENTIRE SAN FRANCISCO BAY AREA. HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION...ESPECIALLY ALONG THE COAST AND ON AREA BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ516>518-528-530-290000- /O.NEW.KMTR.WI.Y.0014.101229T0400Z-101229T1200Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 428 AM PST TUE DEC 28 2010 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST WEDNESDAY FOR MONTEREY AND SAN BENITO COUNTIES... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST WEDNESDAY. * TIMING:STRONG SOUTHERLY WINDS WILL DEVELOP BY 8 PM AHEAD OF A STRONG COLD FRONT. THE STRONGEST WINDS WILL OCCUR BEFORE MIDNIGHT JUST AHEAD OF AND BEHIND THE COLD FRONTAL PASSAGE...AND THEN SLOWLY DECREASE BY DAYBREAK WEDNESDAY. * WINDS: SOUTHERLY WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE FORECAST THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH WILL BE POSSIBLE AT THE COAST AND IN THE HILLS ABOVE 1000 FEET. * IMPACTS: THE STRONGEST WINDS ARE FORECAST TO OCCUR ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET. HOWEVER POWER OUTAGES AND DOWNED TREES WILL BE POSSIBLE ACROSS THE ENTIRE REGION. HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION...ESPECIALLY ALONG THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
158 WWUS76 KMTR 281502 NPWMTR URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 701 AM PST TUE DEC 28 2010 ...WIND ADVISORY FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY REGION BEGINS TONIGHT... CAZ505>507-290300- /O.NEW.KMTR.WI.Y.0014.101229T0000Z-101229T1200Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 701 AM PST TUE DEC 28 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY FOR THE NORTH BAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY. * TIMING: STRONG SOUTHERLY WINDS WILL BEGIN AROUND 4 PM THIS AFTERNOON AND INCREASE THROUGH THE EVENING HOURS. * WINDS: SOUTHERLY WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE FORECAST THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH WILL BE POSSIBLE AT THE COAST. * IMPACTS: THE STRONGEST WINDS ARE FORECAST TO OCCUR ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET. HOWEVER POWER OUTAGES AND DOWNED TREES WILL BE POSSIBLE ACROSS THE ENTIRE NORTH BAY. HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION...ESPECIALLY ON AREA BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ006-508>513-529-290300- /O.NEW.KMTR.WI.Y.0014.101229T0200Z-101229T1200Z/ SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE-NORTHERN MONTEREY BAY- 701 AM PST TUE DEC 28 2010 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST WEDNESDAY FOR THE GREATER SAN FRANCISCO BAY REGION... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST WEDNESDAY. * TIMING: STRONG SOUTHERLY WINDS WILL DEVELOP SOUTH OF THE GOLDEN GATE BY 6 PM AHEAD OF A STRONG COLD FRONT. THE STRONGEST WINDS WILL OCCUR THIS EVENING JUST AHEAD OF AND BEHIND THE COLD FRONTAL PASSAGE...AND THEN SLOWLY DECREASE BY DAYBREAK WEDNESDAY. * WINDS: SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE FORECAST THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH WILL BE POSSIBLE AT THE COAST AND IN THE EAST BAY HILLS. * IMPACTS: THE STRONGEST WINDS ARE FORECAST TO OCCUR ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET. HOWEVER POWER OUTAGES AND DOWNED TREES WILL BE POSSIBLE ACROSS THE ENTIRE SAN FRANCISCO BAY AREA. HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION...ESPECIALLY ALONG THE COAST AND ON AREA BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ516>518-528-530-290300- /O.NEW.KMTR.WI.Y.0014.101229T0400Z-101229T1200Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 701 AM PST TUE DEC 28 2010 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST WEDNESDAY FOR MONTEREY AND SAN BENITO COUNTIES... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST WEDNESDAY. * TIMING:STRONG SOUTHERLY WINDS WILL DEVELOP BY 8 PM AHEAD OF A STRONG COLD FRONT. THE STRONGEST WINDS WILL OCCUR BEFORE MIDNIGHT JUST AHEAD OF AND BEHIND THE COLD FRONTAL PASSAGE...AND THEN SLOWLY DECREASE BY DAYBREAK WEDNESDAY. * WINDS: SOUTHERLY WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE FORECAST THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH WILL BE POSSIBLE AT THE COAST AND IN THE HILLS ABOVE 1000 FEET. * IMPACTS: THE STRONGEST WINDS ARE FORECAST TO OCCUR ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET. HOWEVER POWER OUTAGES AND DOWNED TREES WILL BE POSSIBLE ACROSS THE ENTIRE REGION. HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION...ESPECIALLY ALONG THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
930 WWUS76 KMTR 290245 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 645 PM PST TUE DEC 28 2010 ...WIND ADVISORY FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY REGION BEGINS TONIGHT... CAZ505>507-291045- /O.CON.KMTR.WI.Y.0014.000000T0000Z-101229T1200Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 645 PM PST TUE DEC 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * TIMING: STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE TO INCREASE THROUGH THE EVENING HOURS. * WINDS: SOUTHERLY WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE FORECAST THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS TO 50 MPH. LOCAL GUSTS TO 55 MPH WILL BE POSSIBLE AT THE COAST. * IMPACTS: THE STRONGEST WINDS ARE FORECAST TO OCCUR ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET. HOWEVER POWER OUTAGES AND DOWNED TREES WILL BE POSSIBLE ACROSS THE ENTIRE NORTH BAY. HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION...ESPECIALLY ON AREA BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ006-508>513-529-291045- /O.CON.KMTR.WI.Y.0014.000000T0000Z-101229T1200Z/ SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE-NORTHERN MONTEREY BAY- 645 PM PST TUE DEC 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE TO INCREASE AHEAD OF A STRONG COLD FRONT. THE STRONGEST WINDS WILL OCCUR THIS EVENING JUST AHEAD OF AND BEHIND THE COLD FRONTAL PASSAGE...AND THEN SLOWLY DECREASE BY DAYBREAK WEDNESDAY. * WINDS: SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE FORECAST THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS TO 50 MPH. LOCAL GUSTS TO 55 MPH WILL BE POSSIBLE AT THE COAST AND IN THE EAST BAY HILLS. * IMPACTS: THE STRONGEST WINDS ARE FORECAST TO OCCUR ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET. HOWEVER POWER OUTAGES AND DOWNED TREES WILL BE POSSIBLE ACROSS THE ENTIRE SAN FRANCISCO BAY AREA. HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION...ESPECIALLY ALONG THE COAST AND ON AREA BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ516>518-528-530-291045- /O.CON.KMTR.WI.Y.0014.101229T0400Z-101229T1200Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 645 PM PST TUE DEC 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST WEDNESDAY. * TIMING:STRONG SOUTHERLY WINDS WILL DEVELOP BY 8 PM AHEAD OF A STRONG COLD FRONT. THE STRONGEST WINDS WILL OCCUR BEFORE MIDNIGHT JUST AHEAD OF AND BEHIND THE COLD FRONTAL PASSAGE... AND THEN SLOWLY DECREASE BY DAYBREAK WEDNESDAY. * WINDS: SOUTHERLY WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE FORECAST THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH WILL BE POSSIBLE AT THE COAST AND IN THE HILLS ABOVE 1000 FEET. * IMPACTS: THE STRONGEST WINDS ARE FORECAST TO OCCUR ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET. HOWEVER POWER OUTAGES AND DOWNED TREES WILL BE POSSIBLE ACROSS THE ENTIRE REGION. HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION...ESPECIALLY ALONG THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
650 WWUS76 KMTR 290248 AAA NPWMTR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 648 PM PST TUE DEC 28 2010 ...WIND ADVISORY FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY REGION BEGINS TONIGHT... CAZ505>507-291200- /O.CON.KMTR.WI.Y.0014.000000T0000Z-101229T1200Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 648 PM PST TUE DEC 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * TIMING: STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE TO INCREASE THROUGH THE EVENING HOURS. * WINDS: SOUTHERLY WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE FORECAST THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS TO 50 MPH. LOCAL GUSTS TO 55 MPH WILL BE POSSIBLE AT THE COAST. * IMPACTS: THE STRONGEST WINDS ARE FORECAST TO OCCUR ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET. HOWEVER POWER OUTAGES AND DOWNED TREES WILL BE POSSIBLE ACROSS THE ENTIRE NORTH BAY. HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION...ESPECIALLY ON AREA BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ006-508>513-529-291200- /O.CON.KMTR.WI.Y.0014.000000T0000Z-101229T1200Z/ SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE-NORTHERN MONTEREY BAY- 648 PM PST TUE DEC 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE TO INCREASE AHEAD OF A STRONG COLD FRONT. THE STRONGEST WINDS WILL OCCUR THIS EVENING JUST AHEAD OF AND BEHIND THE COLD FRONTAL PASSAGE... AND THEN SLOWLY DECREASE BY DAYBREAK WEDNESDAY. * WINDS: SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE FORECAST THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS TO 50 MPH. LOCAL GUSTS TO 55 MPH WILL BE POSSIBLE AT THE COAST AND IN THE EAST BAY HILLS. * IMPACTS: THE STRONGEST WINDS ARE FORECAST TO OCCUR ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET. HOWEVER POWER OUTAGES AND DOWNED TREES WILL BE POSSIBLE ACROSS THE ENTIRE SAN FRANCISCO BAY AREA. HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION...ESPECIALLY ALONG THE COAST AND ON AREA BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ516>518-528-530-291200- /O.CON.KMTR.WI.Y.0014.101229T0400Z-101229T1200Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 648 PM PST TUE DEC 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * TIMING:STRONG SOUTHERLY WINDS WILL DEVELOP BY 8 PM AHEAD OF A STRONG COLD FRONT. THE STRONGEST WINDS WILL OCCUR BEFORE MIDNIGHT JUST AHEAD OF AND BEHIND THE COLD FRONTAL PASSAGE... AND THEN SLOWLY DECREASE BY DAYBREAK WEDNESDAY. * WINDS: SOUTHERLY WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE FORECAST THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH WILL BE POSSIBLE AT THE COAST AND IN THE HILLS ABOVE 1000 FEET. * IMPACTS: THE STRONGEST WINDS ARE FORECAST TO OCCUR ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET. HOWEVER POWER OUTAGES AND DOWNED TREES WILL BE POSSIBLE ACROSS THE ENTIRE REGION. HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION...ESPECIALLY ALONG THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
642 WWUS76 KMTR 291141 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 341 AM PST WED DEC 29 2010 CAZ505>507-291245- /O.EXP.KMTR.WI.Y.0014.000000T0000Z-101229T1200Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 341 AM PST WED DEC 29 2010 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THE COLD FRONT HAS PASSED THROUGH THE AREA AND THE PERIOD OF STRONGEST WINDS HAS ENDED. HOWEVER GUSTY NORTHWEST WINDS FROM 15 TO 30 MPH WITH STRONGER GUSTS WILL CONTINUE TODAY...ESPECIALLY ALONG THE COAST AND IN THE HILLS. $$ CAZ006-508>513-529-291245- /O.EXP.KMTR.WI.Y.0014.000000T0000Z-101229T1200Z/ SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE-NORTHERN MONTEREY BAY- 341 AM PST WED DEC 29 2010 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THE COLD FRONT HAS PASSED THROUGH THE AREA AND THE PERIOD OF STRONGEST WINDS HAS ENDED. HOWEVER GUSTY NORTHWEST WINDS FROM 15 TO 30 MPH WITH STRONGER GUSTS WILL CONTINUE TODAY...ESPECIALLY ALONG THE COAST AND IN THE HILLS. $$ CAZ516>518-528-530-291245- /O.EXP.KMTR.WI.Y.0014.000000T0000Z-101229T1200Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 341 AM PST WED DEC 29 2010 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THE COLD FRONT HAS PASSED THROUGH THE AREA AND THE PERIOD OF STRONGEST WINDS HAS ENDED. HOWEVER GUSTY NORTHWEST WINDS FROM 15 TO 30 MPH WITH STRONGER GUSTS WILL CONTINUE TODAY...ESPECIALLY ALONG THE COAST AND IN THE HILLS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 27, 9:45 PM PST, 6 hours 43 minutes earlier.
Area forecast discussion, Dec 27, 9:45 PM PST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
945 PM PST MON DEC 27 2010
.DISCUSSION...AS OF 9:00 PM PST MONDAY...INCREASING CLOUD COVER IS
ANTICIPATED TONIGHT AHEAD OF A STORM SYSTEM MOVING INTO NORTHERN
CALIFORNIA. A CHANCE OF SHOWERS IS POSSIBLE OVER THE HILLS OF THE
NORTH BAY OVERNIGHT AS THIS SYSTEM NEARS.
THE GFS AND THE ECMWF ARE IN FAIRLY GOOD AGREEMENT WITH THE TIMING
AND TRAJECTORY OF THIS STORM SYSTEM. HOWEVER THE 00Z RUN OF THE GFS
REMAINS A BIT STRONGER AND WETTER THEN THE 12Z RUN OF THE ECMWF.
WILL BE INTERESTED TO SEE WHAT THE 00Z RUN OF THE ECMWF SHOWS. THE
00Z RUN OF THE NAM IS SOMEWHERE IN BETWEEN THESE TWO SOLUTIONS.
EITHER WAY THIS STORM WILL BRING PLENTY OF RAIN TO THE AREA TUESDAY
AFTERNOON INTO TUESDAY NIGHT AS THE RAIN SPREADS SOUTH ACROSS THE
REGION. RAIN IS EXPECTED TO BE HEAVY AT TIMES THROUGH THE LATE
AFTERNOON AND EVENING.
ANOTHER VARIABLE TO CONSIDER WILL BE THE WINDS. CURRENT FORECAST
GUIDANCE INDICATES THE POTENTIAL FOR STRONG AND GUSTY WINDS TO
ACCOMPANY THIS STORM SYSTEM. THE JET AXIS IS ANTICIPATED TO LINE UP
PERPENDICULARLY TO THE COAST WITH THE LEFT EXIT REGION OF THE JET
OVER THE BAY AREA OVERNIGHT. A WIND ADVISORY MAY BE IN ORDER FOR
TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. ALONG WITH STRONG AND GUSTY
WINDS ENHANCED DIVERGENCE ALOFT WILL INCREASE THE POTENTIAL FOR HEAVY
DOWN POURS ACROSS THE REGION AS THIS SYSTEM MOVES TO THE SOUTH
TUESDAY NIGHT.
FROM PREVIOUS DISCUSSION...
A STRONG COLD FRONT THAT WILL BE ACCOMPANYING THIS SYSTEM WILL MOVE
THROUGH THE DISTRICT TUESDAY NIGHT/WEDNESDAY MORNING. THIS WILL USHER
IN MUCH COLDER AIR AS THE FLOW BECOMES NORTHERLY. HAVE KEPT A MENTION
OF SHOWERS ON WEDNESDAY...WITH EVEN A FEW SNOW SHOWERS IN THE HILLS
ON WEDNESDAY NIGHT.
RIDGING WILL BRING DRY WEATHER TO THE DISTRICT THURSDAY THROUGH
FRIDAY. IT COULD BE QUITE COLD THURSDAY NIGHT...DEPENDING ON THE
CLOUD COVER OR HOW MUCH WIND THERE IS.
FRIDAY NIGHT THROUGH THE NEW YEARS WEEKEND...MEDIUM RANGE MODELS ARE
IN COMPLETE DISAGREEMENT. THE GFS KEEPS A RIDGE OVER THE DISTRICT FOR
DRY WEATHER. ON THE OTHER HAND...THE ECMWF CUTS OFF AN UPPER LOW AND
PARKS IT ALONG THE CENTRAL CALIFORNIA COAST. THE GFS ENSEMBLES
GENERALLY FAVORED THE GFS SOLUTION WHEREAS THE ECMWF ENSEMBLES WERE
CLOSE TO THE ECMWF SOLUTION. THEREFORE...HAVE KEPT THE FORECAST AS IS
FOR THIS PERIOD...TOWARDS CLIMATOLOGY.
&&
.AVIATION...AS OF 9:45 PM PST MONDAY...VFR IS HOLDING SO FAR SO GOOD
TONIGHT. LOW CLOUDS AND SOME FOG WILL REDEVELOP OVERNIGHT AHEAD OF
THE NEXT WET WEATHER SYSTEM ARRIVING LATER TUESDAY.
VICINITY OF KSFO...LIGHT WINDS AND VFR. LOCAL PRESSURE GRADIENTS ARE
FLAT. MVFR CEILING AND VISIBILITY IS FORECAST BY 11Z. RAIN AND WIND
FORECAST FOR TUESDAY AFTERNOON AND NIGHT.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...LIGHT WINDS WITH HIGH CLOUDS MOVING IN.
RAIN ARRIVES LATER TUESDAY AND TUESDAY NIGHT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
SCA...ALL WATERS TUESDAY AFTERNOON AND NIGHT
&&
PUBLIC FORECAST: MHS/CW
AVIATION/MARINE: CANEPAHazardous weather outlook, Dec 27, 5:47 PM PST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 547 PM PST MON DEC 27 2010 CAZ507-511-512-517-518-281200- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 547 PM PST MON DEC 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ELEVATIONS ABOVE 1000 FEET IN THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...MONDAY NIGHT CLOUDS WILL CONTINUE INCREASING TONIGHT WITH A CHANCE OF RAIN EXPECTED IN THE NORTH BAY MOUNTAINS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL SPREAD RAIN ACROSS THE REGION TUESDAY AND TUESDAY NIGHT. RAIN COULD BE HEAVY FOR A TIME ON TUESDAY EVENING WITH FLASHY STREAMS POSSIBLY APPROACHING BANKFULL IN THE NORTH BAY HILLS...SANTA CRUZ MOUNTAINS AND SANTA LUCIAS. RAIN POTENTIAL FROM 1-4 INCHES WILL BE POSSIBLE IN THE HILLS OVER A RELATIVELY SHORT PERIOD OF TIME. SHOWERY WEATHER WILL CONTINUE INTO WEDNESDAY. SNOW LEVELS WILL DROP AS LOW AS 2500 FEET BY LATE WEDNESDAY AND SOME LIGHT SNOW ACCUMULATION IS POSSIBLE ABOVE 3000 FEET. FREEZING TEMPERATURES WILL BE LIKELY THURSDAY AND FRIDAY MORNING WITH THE NEXT CHANCE FOR RAIN BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-505-506-508>510-513-516-528>530-281200- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 547 PM PST MON DEC 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AND VALLEY LOCATIONS IN THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...MONDAY NIGHT CLOUDS WILL CONTINUE INCREASING TONIGHT WITH A CHANCE OF RAIN IN THE NORTH BAY VALLEYS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL SPREAD RAIN ACROSS THE REGION TUESDAY AND TUESDAY NIGHT. RAIN COULD BE HEAVY FOR A TIME ON TUESDAY EVENING AND CAUSE MINOR URBAN FLOODING WITH THE POTENTIAL FOR 1 TO 2 INCHES OF RAINFALL OVER A RELATIVELY SHORT PERIOD OF TIME. SHOWERY WEATHER IS FORECAST INTO WEDNESDAY. COLD TEMPERATURES ARE FORECAST FOR THURSDAY NIGHT...WITH FREEZING TEMPERATURES POSSIBLE IN THE VALLEYS BY DAYBREAK FRIDAY. ANOTHER CHANCE OF RAIN WILL ARRIVE BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 8:38 PM PST | Small Craft Advisory | MTR | 3 days | |
| Dec 28, 3:13 AM PST | Gale Warning | MTR | 45 hr | |
| Dec 28, 4:08 AM PST | Flash Flood Watch | MTR | Marin, Napa, Sonoma | 20 hr |
| Dec 28, 2:33 PM PST | Small Craft Advisory for Rough Bar | MTR | 61 hr | |
| Dec 28, 2:46 PM PST | Areal Flood Advisory | MTR | Marin, Napa, Sonoma | 24 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.